Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 11, 2014, 8:31 AM CDT for Bexar County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2014, 8:31 AM CDT (13:31 UTC)
- Expired
- Oct 11, 2014, 9:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS84 KEWX 111331 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 831 AM CDT SAT OCT 11 2014 TXZ205-111400- BEXAR- 831 AM CDT SAT OCT 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 900 AM CDT... AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF SEA WORLD...OR 8 MILES NORTHEAST OF CASTROVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEA WORLD... LACKLAND AFB... LEON VALLEY... BALCONES HEIGHTS... CASTLE HILLS... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2934 9880 2953 9880 2954 9850 2932 9850 TIME...MOT...LOC 1331Z 271DEG 15KT 2943 9877 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:32 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 11, 6:32 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 AM CDT SAT OCT 11 2014 .AVIATION... FRONT HAS MADE IT THROUGH DRT AND AUS...AND WILL BE THROUGH SAT/SSF WITHIN THE NEXT HOUR. WILL CONTINUE MENTION OF PREVAILING SH AND SOME TS FOR THE MORNING HOURS...ALL EXCEPT FOR DRT WHICH LIKELY WONT SEE ANY MORE PRECIP TODAY AS WAVE PUSHES TO THE NORTHEAST. THE MVFR CEILINGS WILL CONTINUE MOST AREAS THROUGH THE AFTERNOON HOURS. FAIRLY BIG DIFFERENCE IN MODEL GUIDANCE ON WHETHER THE CEILINGS IMPROVE LATER TODAY AND OVERNIGHT. WILL TAKE THE PESSIMISTIC SIDE OF THINGS AND KEEP MOST AREAS CLOUDY AND INTO THE MVFR RANGE. SHOULD START TO SEE A RETURN OF EASTERLY WINDS TOMORROW ALTHOUGH SPEEDS WILL BE LIGHT. && .PREV DISCUSSION... /ISSUED 400 AM CDT SAT OCT 11 2014/ SHORT TERM (TODAY THROUGH SUNDAY)... A COLD FRONT ALONG AN EAGLE PASS TO FREDERICKSBURG TO TEMPLE LINE WILL CONTINUE TO MOVE SOUTHEAST THIS MORNING AND BE SOUTH AND EAST OF SOUTH CENTRAL TEXAS BY MIDDAY. AN UPPER LEVEL TROUGH OVER WESTERN TEXAS WILL MOVE ACROSS TEXAS TODAY. HIGHEST POPS ARE THIS MORNING DUE TO MOISTURE CONVERGENCE AND LIFT ALONG AND JUST BEHIND THE FRONT. STRONG STORMS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. SHOWERS AND THUNDERSTORMS WANE ACROSS MOST AREAS THIS AFTERNOON AS CONVERGENCE AND LIFT WEAKENS WITH HIGHEST POPS ACROSS SOUTHEASTERN AREAS CLOSER TO FRONT AFTER UPPER TROUGH MOVES EAST OF OUR AREA. FRONT STALLS OVER SOUTHERN TEXAS TONIGHT AND THEN DISSIPATES EARLY SUNDAY. SOUTHERLY FLOW DEVELOPS OVER THE COOL SURFACE CAUSING A BRIEF PERIOD OF ISENTROPIC LIFT THAT MAY GENERATE ISOLATED SHOWERS OVERNIGHT INTO SUNDAY MORNING. AS THE FRONT DISSIPATES..ISENTROPIC LIFT ENDS. HOWEVER..WILL KEEP SLIGHT CHANCE POPS EAST OF I-35 SUNDAY AFTERNOON FOR POSSIBLE SEABREEZE CONVECTION. CLOUDY SKIES WILL KEEP TEMPERATURES WELL BELOW AVERAGE TODAY WITH SOME AREAS HAVING THEIR HIGHS EARLY THIS MORNING. TEMPERATURES WARM BACK UP TO NEAR AVERAGE ON SUNDAY. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... AN UPPER LEVEL TROUGH AND COLD FRONT MOVE ACROSS TEXAS LATE SUNDAY NIGHT INTO MONDAY. POPS INCREASE OVERNIGHT SUNDAY NIGHT...PEAK MONDAY MORNING DUE MOISTURE CONVERGENCE AND LIFT ALONG THE FRONT AND TROUGH AXIS..AND THEN END RAPIDLY MONDAY AFTERNOON BEHIND THE FRONT. SURFACE RIDGE BUILDS INTO OUR AREA ON MONDAY WITH BREEZY CONDITIONS MIDDAY INTO AFTERNOON. THE SURFACE RIDGE SLOWLY MOVES OFF TO THE EAST TUESDAY THROUGH FRIDAY. MEANWHILE...AN UPPER LEVEL RIDGE BUILDS OVER SOUTHERN TEXAS ON TUESDAY AND LINGERS THROUGH FRIDAY. NIGHTTIME TEMPERATURES WILL BE BELOW AVERAGE DUE TO A DRIER AIRMASS AND THEN WARM SLOWLY AS LOWER LEVEL MOISTURE SLOWLY RETURNS BY LATE NEXT WEEK. HIGH TEMPERATURES WILL BE ABOUT AVERAGE ON MONDAY AND THEN RISE TO ABOVE AVERAGE THE REMAINDER OF THE WEEK AS THICKNESSES INCREASE UNDER THE RIDGE AND A SOUTHWESTERLY FLOW DEVELOPS JUST ABOVE THE SURFACE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 64 85 71 77 / 80 10 10 30 50 AUSTIN BERGSTROM INTL AIRPORT 72 61 85 70 77 / 80 10 10 30 50 NEW BRAUNFELS MUNI AIRPORT 76 65 88 71 81 / 80 10 10 20 40 BURNET MUNI AIRPORT 67 59 82 68 77 / 60 10 10 40 40 DEL RIO INTL AIRPORT 73 64 88 69 80 / 30 10 10 10 10 GEORGETOWN MUNI AIRPORT 70 59 83 69 76 / 70 10 10 40 50 HONDO MUNI AIRPORT 82 65 89 69 84 / 70 10 10 20 30 SAN MARCOS MUNI AIRPORT 74 63 86 70 80 / 80 10 10 20 50 LA GRANGE - FAYETTE REGIONAL 79 67 87 73 80 / 80 20 20 20 60 SAN ANTONIO INTL AIRPORT 78 67 87 72 82 / 80 10 10 20 40 STINSON MUNI AIRPORT 81 68 89 71 84 / 80 10 10 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 11, 4:33 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CDT SAT OCT 11 2014 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 433 AM CDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE MIDDAY INTO THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH WIND GUSTS UP TO 40 MPH AND SMALL HAIL. HEAVY DOWNPOURS WITH ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES COULD CAUSE MINOR FLOODING ESPECIALLY IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY MORNING. SOME STRONG STORMS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
In the hours before
Special weather statement, Oct 11, 2:43 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 AM CDT SAT OCT 11 2014
TXZ183-110900-
VAL VERDE-
243 AM CDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 400 AM
CDT...
AT 241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COMSTOCK...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COMSTOCK...
LOMA ALTA...
PAFFORD CROSSING...
DEVILS RIVER STATE NATURAL AREA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2977 10136 2995 10129 2994 10070 2975 10070
2965 10094 2946 10113 2951 10120 2951 10126
2959 10126 2957 10130 2959 10133 2964 10131
2964 10136 2967 10138 2971 10141
TIME...MOT...LOC 0743Z 247DEG 18KT 2970 10120Special weather statement, Oct 11, 3:30 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SAT OCT 11 2014
TXZ183-202-110945-
KINNEY-VAL VERDE-
330 AM CDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAL VERDE AND KINNEY
COUNTIES UNTIL 445 AM CDT...
AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF DEL RIO...MOVING EAST AT 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEL RIO...
BRACKETTVILLE...
SPOFFORD...
LAUGHLIN AFB...
AMANDA...
STANDART...
ALAMO VILLAGE...
ANACACHO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2954 10124 2957 10024 2912 10021 2910 10072
2917 10079 2920 10078 2925 10083 2926 10087
2935 10100 2946 10109 2946 10115 2951 10119
2951 10124
TIME...MOT...LOC 0830Z 268DEG 25KT 2931 10102Special weather statement, Oct 11, 4:43 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 AM CDT SAT OCT 11 2014
TXZ202-203-111030-
KINNEY-UVALDE-
443 AM CDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UVALDE AND KINNEY
COUNTIES UNTIL 530 AM CDT...
AT 441 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
ALAMO VILLAGE TO BRACKETTVILLE TO 7 MILES SOUTHWEST OF SPOFFORD...AND
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BRACKETTVILLE...
SPOFFORD...
ALAMO VILLAGE...
ANACACHO...
CLINE...
DABNEY...
BLEWETT...
TURKEY MOUNTAIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2962 10010 2911 9999 2909 10066 2959 10063
TIME...MOT...LOC 0942Z 257DEG 19KT 2951 10050 2931 10046
2912 10051Special weather statement, Oct 11, 8:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 831 AM CDT SAT OCT 11 2014 TXZ205-111400- BEXAR- 831 AM CDT SAT OCT 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 900 AM CDT... AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF SEA WORLD...OR 8 MILES NORTHEAST OF CASTROVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEA WORLD... LACKLAND AFB... LEON VALLEY... BALCONES HEIGHTS... CASTLE HILLS... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2934 9880 2953 9880 2954 9850 2932 9850 TIME...MOT...LOC 1331Z 271DEG 15KT 2943 9877
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:56 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Oct 11, 1:06 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| Oct 11, 1:47 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| Oct 11, 2:43 AM CDT | Special Weather Statement | EWX | Val Verde | 77 min |
| Oct 11, 3:30 AM CDT | Special Weather Statement | EWX | Kinney | 75 min |
| Oct 11, 4:43 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Oct 11, 5:33 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 117 min |
| Oct 11, 7:32 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 118 min |
| Oct 11, 8:53 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.